Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 27, 2021, 7:49 PM CDT for Sequoyah County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 7:49 PM CDT (00:49 UTC)
- Expired
- May 27, 2021, 8:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
County Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 51 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.8 hours before the alert went out and 357 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 686 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted.
004 WWUS84 KTSA 280049 SPSTSA Special Weather Statement National Weather Service Tulsa OK 749 PM CDT Thu May 27 2021 OKZ068-069-072-280115- Adair OK-Sequoyah OK-Cherokee OK- 749 PM CDT Thu May 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH... SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 815 PM CDT... At 749 PM CDT, a strong thunderstorm was located near Brushy Lake State Park, moving northeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Sallisaw... Marble City... Brushy Lake State Park... Brushy... Bunch... Mc Key... Box... This includes Interstate 40 in Oklahoma between mile markers 302 and 305. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Tornado Watch remains in effect until 900 PM CDT for northeastern and east central Oklahoma. LAT...LON 3543 9485 3556 9501 3580 9478 3561 9455 TIME...MOT...LOC 0049Z 225DEG 16KT 3555 9487 $$ Lacy
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 27, 7:09 PM CDT, 40 minutes earlier.
Area forecast discussion, May 27, 7:09 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
709 PM CDT Thu May 27 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Flying conditions vary greatly across eastern Oklahoma and
western Arkansas this evening as thunderstorms work across
the region. Conditions will become more consistent overnight
as the thunderstorms exit the region with MVFR ceilings developing
across the area. Flying conditions improve by Friday afternoon.
&&
.PREV DISCUSSION... /Issued 214 PM CDT Thu May 27 2021/
DISCUSSION...
Widespread strong to severe thunderstorms ongoing are expected to
continue across eastern Oklahoma into the evening hours. It
appears there will be multiple rounds of storms for northeastern
Oklahoma over the next several hours with all hazards possible
including a few tornadoes and some very large hail possible as the
atmosphere becomes even more unstable this afternoon. An outflow
boundary is currently emanating from the convection north of I-44
and is propagating southward toward the I-44 corridor. Where this
boundary sets up later this afternoon will serve as a focus for an
enhanced tornado risk somewhere over northeastern Oklahoma.
Current low level wind fields aren't too supportive of a big
tornado threat, but some localized areas near the boundary will
become more supportive as low level winds back some toward this
evening. One of the driving factors will be storm mode by the
time, as the storms transition to a southeastward advancing MCS
this evening and into the overnight hours. If storms can remain
discrete enough later this afternoon, a localized tornado risk
will exist along and south of the outflow boundary through the
evening hours. Tornadoes will remain possible along the leading
edge of the line as it moves into western Arkansas and far
southeast Oklahoma later this evening and tonight. The flooding
risk will be of concern this afternoon and evening as well as
storms train over the same areas and more storms develop and move
through with the cold front currently moving into northwest
Oklahoma. Anomalously high PWAT values will favor very high
rainfall rates and locally 5-6 inches of rain will be possible
through this evening in some locations.
Past tonight, the front will largely push south of the forecast
area by Friday morning ushering in some cooler and drier
conditions for the holiday weekend. A few showers and storms will
remain possible across far southern Oklahoma throughout the day
Friday, but any severe risk looks like it will stay south of the
Red River Friday afternoon. Surface high pressure will settle into
the area Friday night and Saturday morning. That along with some
clearing skies will allow temperatures to drop into the 40s for
some locations in northeast Oklahoma and northwest Arkansas, with
possibly some mid to even lower 40s possible for some of the
normally cooler sites of northwest Arkansas. The unseasonably cool
airmass will remain in place through the weekend with highs
largely in the lower to mid 70s and dry weather through at least
Sunday across the region. Rain chances return by Monday as another
slow moving trough digs into the Desert Southwest. Most of the
rain should remain to our west on Monday, but better chances
arrive Monday night into Tuesday. Severe potential appears to be
pretty marginal for now for the first part of the week. Shower and
storm chances will continue through the rest of the week, with
some better severe potential returning by next Thursday or so as
better instability returns by then.
Bowlan
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 1 AM CDT Friday for OKZ054>072.
AR...Flash Flood Watch until 1 AM CDT Friday for ARZ001-002-010-011-
019-020.
&&
AVIATION.....10Hazardous weather outlook, May 27, 3:21 PM CDT, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 321 PM CDT Thu May 27 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 321 PM CDT Thu May 27 2021 ...SEVERE WEATHER THROUGH TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Northeast Oklahoma and east-central Oklahoma. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Mainly north of Interstate 40. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... A significant risk of severe weather exists this afternoon into the early evening across northeast and east central Oklahoma, with an elevated threat across northwest Arkansas and southeast Oklahoma tonight. Discrete storms this afternoon into the early evening will be capable of producing tornadoes, very large hail to 2 inches or greater in diameter, and damaging winds. Any storm that can interact with any lingering boundaries could potentially produce a strong tornado. Storms will eventually congeal into a line or complex and move into western Arkansas and southeast Oklahoma tonight, with the threat transitioning to damaging winds to around 70 mph over wider swaths. A low tornado threat would exist on the leading edge of any bows that can surge east to northeast. Storms should exit the region around or shortly after midnight tonight. Multiple rounds of heavy rain producing thunderstorms are possible mainly along and north of I-40 thru early evening, and could lead to some flash flooding. Locally heavy rainfall is also possible with the storm complex south of I-40 tonight, but the system will be more progressive by then, limiting the heavy rain potential. Some main-stem rivers may experience flooding as well as runoff from this event occurs. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY AND SATURDAY...No Hazards. SUNDAY THROUGH WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Limited thunderstorm potential will exist down near the Red River on Friday, but the best severe weather potential will be south of the river in Texas. Storm chances will return next week, but the potential for widespread organized severe weather appears low at this point. A weak storm system could bring some locally heavy rain potential by midweek next week. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 27, 7:11 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
711 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD OKMULGEE 35.63N 95.96W
05/27/2021 OKMULGEE OK EMERGENCY MNGR
&&Local storm report, May 27, 7:13 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
713 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM FLASH FLOOD MORRIS 35.61N 95.86W
05/27/2021 OKMULGEE OK EMERGENCY MNGR
&&Local storm report, May 27, 7:20 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
720 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 W SPRINGDALE 36.19N 94.14W
05/27/2021 E1.75 INCH WASHINGTON AR PUBLIC
GOLFBALL HAIL. RELAYED BY BROADCAST MEDIA.
&&Special weather statement, May 27, 7:26 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
726 PM CDT Thu May 27 2021
ARZ002-011-280100-
Carroll AR-Madison AR-
726 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 800 PM CDT...
At 726 PM CDT, strong thunderstorms were located along a line
extending from 2 miles north of Carrollton to 4 miles northeast of
Lost Valley State Park to 2 miles west of Pettigrew. Movement was
east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Green Forest... St. Paul...
Carrollton... Saint Paul...
Pettigrew... Kingston...
Witter... Osage...
Boston... Dutton...
Red Star... Weathers...
Connor... Coin...
Delmar...
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northwestern Arkansas.
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3593 9349 3592 9351 3588 9351
3588 9352 3576 9352 3577 9368 3585 9386
3609 9350 3637 9343 3636 9330 3612 9330
TIME...MOT...LOC 0026Z 286DEG 30KT 3629 9332 3606 9333 3583 9369
LacySpecial weather statement, May 27, 7:30 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
730 PM CDT Thu May 27 2021
OKZ068-070>072-074-280100-
Haskell OK-Muskogee OK-Sequoyah OK-Cherokee OK-McIntosh OK-
730 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HASKELL...
NORTHEASTERN MCINTOSH...NORTHWESTERN SEQUOYAH...SOUTHWESTERN CHEROKEE
AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 800 PM CDT...
At 730 PM CDT, strong thunderstorms were located along a line
extending from 6 miles southwest of Muskogee to 2 miles east of
Oktaha to 3 miles southeast of Rentiesville. Movement was east at 40
mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Muskogee... Checotah...
Warner... Gore...
Webbers Falls... Oktaha...
Braggs... Rentiesville...
Greenleaf State Park... Keefeton...
Summit...
This includes Interstate 40 in Oklahoma between mile markers 265 and
292.
A Tornado Watch remains in effect until 900 PM CDT for southeastern
and east central Oklahoma.
LAT...LON 3571 9505 3550 9502 3536 9507 3546 9552
3559 9548 3572 9549
TIME...MOT...LOC 0030Z 282DEG 35KT 3568 9544 3558 9542 3549 9546
LacySpecial weather statement, May 27, 7:49 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 749 PM CDT Thu May 27 2021 OKZ068-069-072-280115- Adair OK-Sequoyah OK-Cherokee OK- 749 PM CDT Thu May 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH... SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 815 PM CDT... At 749 PM CDT, a strong thunderstorm was located near Brushy Lake State Park, moving northeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Sallisaw... Marble City... Brushy Lake State Park... Brushy... Bunch... Mc Key... Box... This includes Interstate 40 in Oklahoma between mile markers 302 and 305. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Tornado Watch remains in effect until 900 PM CDT for northeastern and east central Oklahoma. LAT...LON 3543 9485 3556 9501 3580 9478 3561 9455 TIME...MOT...LOC 0049Z 225DEG 16KT 3555 9487 Lacy
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:07 PM CDT | Tornado Warning | TSA | McIntosh | 28 min |
| May 27, 7:27 PM CDT | Areal Flood Warning | TSA | Ottawa | 12 hr |
| May 27, 7:30 PM CDT | Special Weather Statement | TSA | Muskogee | 30 min |
| May 27, 7:32 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 43 min |
| May 27, 7:33 PM CDT | Areal Flood Warning | TSA | Osage, Pawnee, Rogers, Tulsa, Washington | 11 hr |
| May 27, 7:37 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 3 more | 3 hr |
| May 27, 7:53 PM CDT | Special Weather Statement | TSA | Sequoyah | 37 min |
| May 27, 7:54 PM CDT | River Flood Warning | TSA | Osage | 19 hr |
| May 27, 7:55 PM CDT | River Flood Warning | TSA | Osage, Tulsa | 31 hr |
| May 27, 7:56 PM CDT | River Flood Warning | TSA | Tulsa | 44 hr |
| May 27, 7:58 PM CDT | River Flood Warning | TSA | Rogers, Tulsa | 36 hr |
| May 27, 8:01 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg | 44 min |
| May 27, 8:03 PM CDT | Special Weather Statement | TSA | Latimer | 27 min |
| May 27, 8:04 PM CDT | River Flood Advisory | TSA | Cherokee | 49 hr |
| May 27, 8:24 PM CDT | Special Weather Statement | TSA | Latimer | 36 min |
| May 27, 8:36 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 39 min |
| May 27, 8:47 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 2 hr |
| May 27, 8:51 PM CDT | Areal Flood Warning | TSA | Creek, Okfuskee, Okmulgee | 10 hr |
| May 27, 8:52 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 53 min |
| May 27, 8:54 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Muskogee, Okmulgee, Wagoner | 10 hr |
| May 27, 10:00 PM CDT | Flash Flood Warning | TSA | LeFlore | 3 hr |
| May 27, 10:43 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 3 more | 8 hr |
| May 27, 10:47 PM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 8 hr |
| May 28, 9:14 AM CDT | River Flood Warning | TSA | LeFlore | 18 hr |
| May 28, 9:14 AM CDT | River Flood Advisory | TSA | Sequoyah | 3 hr |
| May 27, 7:26 PM CDT | Special Weather Statement | TSA | Madison | 34 min |
| May 27, 8:16 PM CDT | Special Weather Statement | TSA | Crawford | 29 min |
| May 27, 8:58 PM CDT | Special Weather Statement | TSA | Franklin | 32 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.